Alert archive / Idaho / Red Flag Warnings in 2023
Red Flag Warning 9, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 28, 2023, 1:07 PM MDT for 15 counties in Idaho. It took effect at Aug 29, 2023, 3:00 PM MDT. It was in force for 6 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 28, 2023, 1:07 PM MDT (19:07 UTC)
- In effect from
- Aug 29, 2023, 3:00 PM MDT
- Expired
- Aug 29, 2023, 9:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Cassia County, ID, Clark County, ID, Fremont County, ID, Jefferson County, ID, Jerome County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Power County, ID, Teton County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 27 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 3:30 PM MDT | NON-TSTM WND GST 47 | 12 Nw Atomic City, ID | Mesonet station LOS Lost River Rest Area. |
| Aug 29, 3:44 PM MDT | TSTM WND GST 45 | 6 S Sun Valley, ID | Mesonet station OHOI1 6 S Sun Valley Ohio Gulch. |
| Aug 29, 4:45 PM MDT | TSTM WND GST 51 | 2 Sw Ketchum, ID | Mesonet station SVB 2.4 SW Ketchum (UUNET). |
| Aug 29, 4:45 PM MDT | TSTM WND GST 56 | 1 Nnw Craters Of Moon, ID | Mesonet station CRA 1 NNW Craters of the Moon. |
| Aug 29, 4:55 PM MDT | TSTM WND GST 47 | 1 Ne Aberdeen, ID | Mesonet station ABE 1 NE Aberdeen. |
| Aug 29, 5:00 PM MDT | NON-TSTM WND GST 45 | 12 Nw Atomic City, ID | Mesonet station TRA INL Reactor Tech Complex. |
| Aug 29, 5:32 PM MDT | NON-TSTM WND GST 50 | 17 Wsw Marion, ID | Mesonet station CRII1 Cotton Ridge. |
| Aug 29, 5:45 PM MDT | TSTM WND GST 47 | 5 Wsw Gannett, ID | ITD RWIS ITD50 Timmerman Hill. |
| Aug 29, 5:50 PM MDT | TSTM WND GST 50 | 1 Sse Arco, ID | Mesonet station ARC 1 SSE Arco. |
| Aug 29, 5:55 PM MDT | TSTM WND GST 45 | 1 Ene Richfield, ID | Mesonet station RIC 1 ENE Richfield. |
| Aug 29, 5:55 PM MDT | TSTM WND GST 57 | 18 Nne Berenice, ID | Mesonet station BLU - Blue Dome. |
| Aug 29, 6:05 PM MDT | TSTM WND GST 72 | 8 Ssw Howe, ID | Base of Howe Peak. |
| Aug 29, 6:15 PM MDT | TSTM WND GST 52 | 8 E Howe, ID | Junction 33/22 Summit ITD. |
| Aug 29, 6:15 PM MDT | TSTM WND GST 52 | 8 Ese Berenice, ID | ITD RWIS ITDC1 Junction 33/22 Summit. |
| Aug 29, 6:15 PM MDT | TSTM WND GST 54 | 11 Wsw Atomic City, ID | Mesonet station SUM Big Southern Butte. |
| Aug 29, 6:40 PM MDT | TSTM WND GST 70 | 5 N Monteview, ID | Monteview ARL. |
| Aug 29, 6:40 PM MDT | TSTM WND GST 70 | 5 N Monteview, ID | Updated. Monteview ARL. |
| Aug 29, 6:40 PM MDT | TSTM WND GST 78 | 13 Wnw Monteview, ID | Reno Gulch Pacifi Corp. |
| Aug 29, 6:45 PM MDT | TSTM WND GST 52 | 6 N Monteview, ID | Mesonet station MNTI. |
| Aug 29, 6:45 PM MDT | TSTM WND GST 55 | 5 Wsw Craters Of Moon, ID | ITD RWIS ITD77 Tom Cat Summit US-20. |
| Aug 29, 6:50 PM MDT | TSTM WND GST 61 | 10 Wnw Small, ID | Medicine Lodge Pacifi Corp. |
| Aug 29, 7:10 PM MDT | TSTM WND GST 60 | 9 Ssw Mud Lake, ID | Mesonet station ROV 9 SSW Mud Lake. |
| Aug 29, 7:10 PM MDT | TSTM WND GST 66 | 9 E Butte City, ID | Mesonet station DEA Dead Man Canyon. |
| Aug 29, 7:17 PM MDT | TSTM WND GST 45 | 4 S Spencer, ID | ITD RWIS ITD52 China Point I-15. |
| Aug 29, 7:20 PM MDT | TSTM WND GST 60 | 3 S Terreton, ID | Terreton ARL. |
| Aug 29, 7:24 PM MDT | TSTM WND GST 60 | 3 S Moreland, ID | Private weather station Riverside - KIDBLACK9. |
| Aug 29, 7:25 PM MDT | TSTM WND DMG | 2 Se Springfield, ID | Idaho Power reports an estimated 3800 customers without power in the area due to thunderstorm winds. |
| Aug 29, 7:27 PM MDT | TSTM WND DMG | 4 Ese Terreton, ID | Updated. Rocky Mountain Power reports thunderstorm winds knocked out power to an estimated 1300 customers. |
| Aug 29, 7:30 PM MDT | TSTM WND DMG | 2 Wnw Blackfoot, ID | 2 pine trees and part of a willow tree down on Colonial Loop just off of US-26. Reported by the public via the East Idaho News Facebook Page. Time estimated based on radar. |
| Aug 29, 7:30 PM MDT | TSTM WND DMG | 3 Ese Rose, ID | Idaho Power reports an estimated 500 customers without power across Wapello, Blackfoot, and Gibson due to thunderstorm winds. |
| Aug 29, 7:30 PM MDT | TSTM WND DMG | 5 Sw Lewisville, ID | Multiple trees down along and off of Old Highway 91/Bassett Rd. Reported by the public via the East Idaho News Facebook Page. Time estimated based on radar. |
| Aug 29, 7:30 PM MDT | TSTM WND GST 57 | 1 Ese Blackfoot, ID | Mesonet station BLK 1 ESE Blackfoot. |
| Aug 29, 7:30 PM MDT | TSTM WND GST 62 | 11 W Osgood, ID | Mesonet station KET Kettle Butte. |
| Aug 29, 7:30 PM MDT | TSTM WND GST 62 | 13 Wsw Osgood, ID | Kettle Butte ARL. |
| Aug 29, 7:35 PM MDT | TSTM WND DMG | 1 Wnw Blackfoot, ID | Numerous sections of trees and large tree limbs blown down just west of Interstate 15 across the Collins, Aiken, Clarkson, Riverside, and Groveland communities. Reports and photos from social media. Time estimated based on radar and surrounding reports. |
| Aug 29, 7:35 PM MDT | TSTM WND DMG | 2 W Blackfoot, ID | Photo from social media of a large cottonwood tree blown over. Numerous tree branches down in area, too. |
| Aug 29, 7:35 PM MDT | TSTM WND DMG | 2 W Blackfoot, ID | Picture from social media of a large cottonwood tree blown over. Numerous small branches down in the area, too. |
| Aug 29, 7:39 PM MDT | TSTM WND DMG | 3 Wsw Blackfoot, ID | Idaho Power reports an estimated 200 customers without power from the western side of Blackfoot south to W 300 S due to thunderstorm winds. |
| Aug 29, 7:39 PM MDT | TSTM WND DMG | Menan, ID | Multiple reports and photos of trees down and tree damage in Menan via social media. Two trees at least 1 foot in diameter each snapped off at the base. Time estimated based on radar. |
| Aug 29, 7:39 PM MDT | TSTM WND GST 46 | 1 W Rose, ID | Private weather station JZDO - KIDBLACK23. |
| Aug 29, 7:40 PM MDT | TSTM WND DMG | 3 Nw Lewisville, ID | Flagpole broken at the base, one tree uprooted, one tree split in half, and numerous tree limbs down along N 3200 E near ID-48. Time estimated based on radar and surrounding reports. |
| Aug 29, 7:41 PM MDT | TSTM WND DMG | Roberts, ID | Rocky Mountain Power reports an estimated 700 customers without power in the Roberts area due to thunderstorm winds. |
| Aug 29, 7:44 PM MDT | TSTM WND DMG | 1 Sw Lewisville, ID | Rocky Mountain Power reports an estimated 1900 customers without power in the Lewisville area due to thunderstorm winds. |
| Aug 29, 7:44 PM MDT | TSTM WND DMG | 4 S Lewisville, ID | Rocky Mountain Power reports trees down on power lines resulting in an estimated 900 customers without power near Grant. |
| Aug 29, 7:45 PM MDT | TSTM WND DMG | 1 Se Moreland, ID | Idaho Power reports an estimated 150 customers without power across Moreland and Riverside due to thunderstorm winds. |
| Aug 29, 7:45 PM MDT | TSTM WND DMG | Rigby, ID | Large tree and power line down on a house. Tree came within a few feet of hitting several residents. No injuries and damage to the residence appears very minimal per photos. Time estimated based on radar and nearby reports. |
| Aug 29, 7:45 PM MDT | TSTM WND DMG | Roberts, ID | Tree estimated at 1.5 feet in diameter snapped off several feet above the base, and section of a second tree down nearby. Time estimated based on radar and measured wind gusts in the area of 60 MPH and 56 MPH, both at 745 PM. |
| Aug 29, 7:45 PM MDT | TSTM WND GST 45 | 4 Ne Rose, ID | ITD RWIS ITD26 Blackfoot Rest Area. |
| Aug 29, 7:45 PM MDT | TSTM WND GST 47 | 1 Wnw Camas, ID | Mesonet station HAM 1 WNW Camas. |
| Aug 29, 7:45 PM MDT | TSTM WND GST 56 | Roberts, ID | Private weather station recorded a peak thunderstorm wind gust of 56 MPH in Roberts. |
| Aug 29, 7:45 PM MDT | TSTM WND GST 60 | 1 N Roberts, ID | Mesonet station ROB 1 N Roberts. |
| Aug 29, 7:45 PM MDT | TSTM WND GST 71 | 2 Ne Osgood, ID | Mesonet station OSGI 2 NE Osgood. |
| Aug 29, 7:46 PM MDT | TSTM WND DMG | 9 Sw Roberts, ID | Rocky Mountain Power reports thunderstorm winds knocked out power to an estimated 40 customers. |
| Aug 29, 7:46 PM MDT | TSTM WND DMG | Hamer, ID | Power lines down along Camas Creek Rd near Hamer Elementary School, reported by West Jefferson School District 253. Time estimated based on radar and nearby observed wind gusts. |
| Aug 29, 8:00 PM MDT | TSTM WND DMG | 2 S Sugar City, ID | Very strong winds reported with numerous tree limbs down on Country Rd. |
| Aug 29, 8:05 PM MDT | TSTM WND DMG | 2 Se Ammon, ID | East Idaho News and Rocky Mountain Power report an estimated 8700 customers without power in the area due to thunderstorm winds. |
| Aug 29, 8:06 PM MDT | TSTM WND DMG | 1 S Ammon, ID | Very large tree down on S Midway Ave between E Owen St and E Molen St. Photos received from the public via the East Idaho News Facebook Page. Time estimated based on radar and surrounding reports. |
| Aug 29, 8:08 PM MDT | TSTM WND DMG | St. Anthony, ID | Tree down in St. Anthony. Time estimated based on radar. |
| Aug 29, 8:15 PM MDT | TSTM WND GST 45 | 1 Nw Idaho Falls, ID | ITD RWIS ITD15 Idaho Falls I-15. |
| Aug 29, 8:15 PM MDT | TSTM WND GST 50 | 1 Ne Clementsville, ID | ITD RWIS ITD56 Botts ID-33. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.1 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -473 J/kg
- Mixed-layer LCL
- 2656 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
859 WWUS85 KPIH 281907 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 107 PM MDT Mon Aug 28 2023 IDZ425-291100- /O.NEW.KPIH.FW.W.0009.230829T2100Z-230830T0300Z/ Middle Snake River Valley/Twin Falls BLM north of the Snake River- 107 PM MDT Mon Aug 28 2023 ...RED FLAG WARNING IN EFFECT FROM 3 PM TO 9 PM TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... The National Weather Service in Pocatello has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 3 PM to 9 PM Tuesday. * AFFECTED AREA...Fire Weather Zone 425 covering the Middle Snake River Valley/Twin Falls BLM north of the Snake River. * WINDS...South-southwest 20 to 25 MPH with gusts of 30 to 40 MPH, shifting into the west between 5 PM and 8 PM at similar speeds as a cold front pushes through. Gusty winds will linger past 9 PM, but relative humidity values will moisten and no longer be critical. * RELATIVE HUMIDITY...12 to 16 percent. * IMPACTS...Hot, dry, and breezy conditions will support rapid wildfire spread and long range spotting of embers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly based on any one or more of these criteria for southeast Idaho: - Relative humidity at or below 15 percent AND wind gusts of at least 25 MPH in the mountains or 30 MPH in the Snake Plain. - Thunderstorm coverage of 25 percent or greater, without specific rainfall criteria. - Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$ KSmith
3 follow-up statements
590 WWUS85 KPIH 290845 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 245 AM MDT Tue Aug 29 2023 IDZ425-292200- /O.CON.KPIH.FW.W.0009.230829T2100Z-230830T0300Z/ Middle Snake River Valley/Twin Falls BLM north of the Snake River- 245 AM MDT Tue Aug 29 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... * AFFECTED AREA...Fire Weather Zone 425 Middle Snake River Valley/Twin Falls BLM north of the Snake River. * WINDS...Southwest 20 to 30 mph with gusts up to 45 mph shifting to the west between 5 PM And 8 PM. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Hot, dry, and breezy conditions will support rapid wildfire spread and long range spotting of embers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly based on any one or more of these criteria for southeast Idaho: - Relative humidity at or below 15 percent AND wind gusts of at least 25 MPH in the mountains or 30 MPH in the Snake Plain. - Thunderstorm coverage of 25 percent or greater, without specific rainfall criteria. - Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$
289 WWUS85 KPIH 291526 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 926 AM MDT Tue Aug 29 2023 IDZ410-427-300300- /O.EXA.KPIH.FW.W.0009.230829T2100Z-230830T0300Z/ Upper Snake River Valley/Idaho Falls BLM- Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 926 AM MDT Tue Aug 29 2023 ...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 410 AND 427... The National Weather Service in Pocatello has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 3 PM this afternoon to 9 PM this evening. * AFFECTED AREA...Fire Weather Zone 410 covering the Upper Snake River Valley/Idaho Falls BLM, and Fire Weather Zone 427 covering Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River. * WINDS...South 20 to 30 MPH with gusts of 35 to 45 MPH, shifting into the west-southwest between 6 PM and 8 PM at similar speeds as a cold front pushes through. Gusty winds will linger past 9 PM, but relative humidity values will moisten and no longer be critical. * RELATIVE HUMIDITY...12 to 16 percent. * IMPACTS...Hot, dry, and breezy conditions will support rapid wildfire spread and long range spotting of embers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly based on any one or more of these criteria for southeast Idaho: - Relative humidity at or below 15 percent AND wind gusts of at least 25 MPH in the mountains or 30 MPH in the Snake Plain. - Thunderstorm coverage of 25 percent or greater, without specific rainfall criteria. - Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$ IDZ425-300300- /O.CON.KPIH.FW.W.0009.230829T2100Z-230830T0300Z/ Middle Snake River Valley/Twin Falls BLM north of the Snake River- 926 AM MDT Tue Aug 29 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 425... * AFFECTED AREA...Fire Weather Zone 425 covering the Middle Snake River Valley/Twin Falls BLM north of the Snake River. * WINDS...South 20 to 30 MPH with gusts of 35 to 45 MPH, shifting into the west between 5 PM and 7 PM at similar speeds as a cold front pushes through. Gusty winds will linger past 9 PM, but relative humidity values will moisten and no longer be critical. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Hot, dry, and breezy conditions will support rapid wildfire spread and long range spotting of embers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly based on any one or more of these criteria for southeast Idaho: - Relative humidity at or below 15 percent AND wind gusts of at least 25 MPH in the mountains or 30 MPH in the Snake Plain. - Thunderstorm coverage of 25 percent or greater, without specific rainfall criteria. - Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$ KSmith
039 WWUS85 KPIH 300255 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 855 PM MDT Tue Aug 29 2023 IDZ410-425-427-300400- /O.EXP.KPIH.FW.W.0009.000000T0000Z-230830T0300Z/ Upper Snake River Valley/Idaho Falls BLM- Middle Snake River Valley/Twin Falls BLM north of the Snake River- Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 855 PM MDT Tue Aug 29 2023 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 410, 425, AND 427... Temperatures have begun to fall behind the passing cold front this evening and the humidities are expected to continue to rise as a result. Wind gusts will remain elevated through the evening before gradually decoupling after midnight. As a result, gradually improving conditions are anticipated through the remainder of the night and therefore the Red Flag Warning will be allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 28, 1:51 AM MDT, 11 hours 16 minutes earlier.
Area forecast discussion, Aug 28, 1:51 AM MDT, 11 hours 16 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 151 AM MDT Mon Aug 28 2023 .SHORT TERM...Tonight through Tuesday Night A shortwave ridge will produce dry weather with light winds across the area today. Temperatures today look comparable to what we saw for highs on Sunday. Generally highs in the 80s in the valleys. A cold front will arrive late Tuesday afternoon and Tuesday evening. Models continue to show isolated to scattered thunderstorms arriving with the front. Looks like the better chances for storms is north of a line from Burley to Pocatello. Winds may be the bigger story with advisory level winds possible across portions of the region. The better winds are with the front and so the timing of the front may be what cuts into the chances to reach advisory level winds. There is at least a 50 percent chance of exceeding advisory levels across the South Hills into the Magic Valley and Central Mountains including the Arco Desert. Most of East Idaho has roughly a 30% chance of meeting advisory levels. Temperatures on Tuesday look very warm ahead of the front with 90s likely for the Snake Plain and Magic Valley and 80s in the highlands. 13 .LONG TERM...Wednesday through next Monday. Following a cold frontal passage on Tuesday, winds will remain elevated overnight and throughout the day Wednesday as a colder airmass moves into place supporting a return to dry conditions. Temperatures will be noticeably cooler for Wednesday with afternoon highs 14 to 20 degrees cooler over Tuesday in the upper 60s to low 80s. Both the HRRR and RAP smoke models do bring in increased concentrations of wildfire smoke from wildfires in Oregon and northern California throughout the day Wednesday associated with stronger westerly flow. Dry conditions continue into Thursday as a transitory ridge of high pressure builds in behind the exiting trough moving through Montana and North Dakota helping to reintroduce a warming trend headed into the weekend. As quick as that first trough exits to our northeast, a secondary trough is expected to quickly fill in behind across western Canada and the PacNW starting Thursday which with more of a southwesterly flow component, support isolated showers and thunderstorms starting Friday through the weekend. This upper level low will be slow moving in nature Friday and Saturday with no real steering mechanism to bring it onshore until Sunday into Monday associated with stronger 500 mb flow in the Gulf of Alaska out of the west/northwest. This in turn is expected to bring that low onshore Sunday night into Monday leading to more widespread showers and thunderstorms coverage and increasingly breezy winds. Ensemble support amongst the GFS and ECMWF show fairly similar timing and impacts for this low with a return to more disagreement beginning Monday night into Tuesday. The main differences surround the GFS bringing in drier, zonal flow behind the Sunday/Monday system while the ECMWF shows a secondary wave of energy in the form of an upper level trough moving through for Tuesday into Wednesday. The NBM more closely aligns with the ECMWF at this time with the overall consensus on continued unsettled weather into the first full week of September as temperatures see a cooling trend as a result of broad troughing and cloud cover overhead to near normal to below normal levels. MacKay && .AVIATION...VFR conditions with light winds expected today and tonight. Typical upslope/downslope winds are expected at SUN/DIJ this afternoon and evening. 13 && .FIRE WEATHER...Following an active weather pattern over the weekend, quiet conditions return for Monday as high pressure lifts north out of the Great Basin and temperatures see a warming trend through Tuesday. The latest HREF probability of thunder for today supports a 10 to 20 percent chance across the ERN Highlands along the Montana and Wyoming border regions but conditions will remain predominantly dry outside of any isolated activity that develops this afternoon out of towering cumulus. An incoming Pacific trough to the PacNW on Tuesday will mark the arrival of a cold front working through southern Idaho bringing widespread breezy to locally gusty winds and isolated to scattered showers and thunderstorms. Winds will begin increasing early Tuesday afternoon, peaking between Tuesday evening particularly for Zones 422, 425, and 427 as strong winds shift out of the CNTRL Mountains. Look for widespread wind gusts in excess of 25 to 30 mph, locally stronger in that 40 to 50 mph range. The primary hazards with this cold front will center around a mix of wet and dry isolated to scattered thunderstorms and low humidities in Zones 422, 425, 427, and SW 413. While the best CWRs will remain confined to Zones 411, 475, 476, and NRN 422 where a MARGINAL risk (5 to 14 percent) from the SPC exists of severe wind gusts in excess of 58 mph exists, drier conditions further south will support near critical to critical humidities with widespread gusty winds. Starting early Tuesday afternoon, the HREF ensembles support a 50 to 90 percent chance of sustained winds greater than 20 mph and humidities less than 15 percent for Zones 425 and 427 with a 30 to 60 percent chance for Zones 410 and SW 413. As fuels remain not critical, we will continue to work with local dispatch centers on the potential for any product headlines over the coming days. Following that cold frontal passage on Tuesday, winds will remain elevated overnight and throughout the day Wednesday as a colder airmass moves into place supporting a return to dry conditions and improved humidities. Temperatures will be noticeably cooler for Wednesday with afternoon highs 14 to 20 degrees cooler over Tuesday in the upper 60s to low 80s. Both the HRRR and RAP smoke models do bring in increased concentrations of wildfire smoke from wildfires in Oregon and northern California throughout the day Wednesday associated with stronger westerly flow. Southwesterly flow will reintroduce a warming trend through the start of the weekend as unsettled weather with showers and thunderstorms returns starting Friday through early next week. MacKay && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 6:54 PM MDT | Tornado Warning | PIH | Cassia, Power | 36 min |
Nearby
Red Flag Warnings in Idaho, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.